Variations on a Result of Bressoud

Kaǧan Kurşungöz, James A. Sellers

Research output: Contribution to journalArticlepeer-review


The well-known Rogers-Ramanujan identities have been a rich source of mathematical study over the last fifty years. In particular, Gordon's generalization in the early 1960s led to additional work by Andrews and Bressoud in subsequent years. Unfortunately, these results lacked a certain amount of uniformity in terms of combinatorial interpretation. In this work, we provide a single combinatorial interpretation of the series sides of these generating function results by using the concept of cluster parities. This unifies the aforementioned results of Andrews and Bressoud and also allows for a strikingly broader family of q-series results to be obtained. We close the paper by proving congruences for a "degenerate case" of Bressoud's theorem.

Original languageEnglish (US)
Pages (from-to)117-126
Number of pages10
JournalAnnals of Combinatorics
Issue number1
StatePublished - Mar 2014
Externally publishedYes

Bibliographical note

Funding Information:
∗J.A. Sellers gratefully acknowledges the support of the Austrian American Educational Commission which supported him during the Summer Semester 2012 as a Fulbright Fellow at the Johannes Kepler University, Linz, Austria.


  • Rogers-Ramanujan-Gordon identities
  • integer partition


Dive into the research topics of 'Variations on a Result of Bressoud'. Together they form a unique fingerprint.

Cite this